• drekix drekix
    November 30, 2008
    Shortness of breath, dizziness due to heart disease?
    drekix drekix
    November 30, 2008

    Good day to you!Smile 

    I have a serious problem of my health especially my heart...when I was 20 years old, I experienced shortness of breathing, feeling dizzy and feeling choked. At that time, I tried my best to handle it myself. I drank coffee to minimize what I was feeling, but it didn't help and after a few minutes I was rushed to the hospital because I had collapsed. The doctor gave me a very tiny tablet that he told me to put under my tongue and I did. After a few minutes, the symptoms were gone. Was what happened due to heart disease or just being overly fatigued. And what was the tablet for?

     

    thanksSmile

    READ MORE

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    December 02, 2008
    Martin Cane, M.D.
    Health Pro
    December 02, 2008

    drekix,

    Thanks for your question.

    The scenario your have described sounds quite serious.  From your description, a heart problem, despite your young age, would be high on the list and most efforts would be directed to rule out this as a possibility. 

    The most common tiny pill that is used under the tongue is nitroglycerine, which helps relieve chest pain caused by heart disease.  It can also help relieve discomfort in some esophageal disorders which can present with chest pain.  Other medications that can be placed under the tongue are usually for the treatment of extremely high blood pressure. 

     Other possibilities for your symptoms would center around your lungs and airway.  Some allergic reactions can cause your airways (voicebox, windpipe, and large airway tubes in the lungs) to swell up and cut off the air which could cause your symptoms. 

    I can't answer you with any certainty as what actually happened.  I would assume that if this were your heart, you would have been admitted to the hospital, and the doctors would have discussed possibilities with you and your family. 

     You need to discuss this with your doctor and get clarification of what happened.  Also discuss the need for any ongoing follow up.

     

    Best wishes.

     

    Martin Cane, M.D.

    Here are some links that might be useful:

    Heart Attack Symptoms and Warning Signs

    Stress and Heart Disease

    7 Ways Your Body Says You’re Stressed

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.